MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion (pe) occurred.A left atrial appendage (laa) closure procedure was being performed.Prior to the procedure, a trace pe was noted.A versacross connect system was utilized for trans-septal puncture (tsp).The physician crossed the septum posteriorly and mid.After crossing the septum, the physician was unable to see the watchman fxd curve access system (was) sheath in the left atrium (la) due to imaging and small size of the la.Additionally, the physician was unable to get the pigtail into the laa.The physician pulled everything back into the right atrium (ra) with plan to perform a more optimal tsp.The pre-existing trace pe was evaluated and appeared to be unchanged.Tsp was evaluated and appeared to be posterior and angled posterior in the septum.The physician waited 4 minutes to monitor the baseline trace pe, and again, it appeared to be unchanged.Physician attempted to re-perform tsp.When dropping down to evaluate the tenting, the pe was noted to be growing along the ra to the right ventricle and left ventricle.The patient was stable, however the physician decided to cancel the procedure out of caution.Heparin was reversed and the patient was monitored.The patient was discharged same day.The physician suspects the was sheath may have hit the posterior wall while crossing the septum.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17261659
Report Number2124215-2023-32843
Device Sequence Number7911732
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0029970348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale